Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

On medicines for high BP, cholesterol, have pronounced uneasiness in chest, irregular heartbeats. Thyroid sign?

I am a 58 year old active woman, and a non smoker. I enjoy sports and eat a healthy diet. I have no allergies but I do have high blood pressure and high cholesterol so am on a statin and bp lowering meds. Over the past year I have had some puzzling symptoms that have increased to the point that they don t go away. I have a pronounced unrelaxed sensation in my chest. Last time I went swimming resulted in an irregular heartbeat that lasted for two hours followed by this dreadful feeling of unease in my chest that has been with me ever since. When I play tennis my heart bounds. When I try to relax it s impossible because the tension is always there. I even wake up with it in the morning. The puzzle is that I have no anxiety surrounding my circumstances. I m happily married, enjoy my job and have no financial worries. The feeling I m experiencing is completely overwhelming and is spoiling my quality of life. Could it be a thyroid problem?
Asked On : Fri, 11 Jan 2013
Answers:  2 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to healthcare Magic!
The subjective sensation of uneasiness you are feeling is a warning signs of some cardiac problem most likely cardiac arrhythmias and it needs to be investigated in consultation with a local cardiologist because it can lead to more complicated situations if left undiagnosed and unmanaged.
Cardiac arrhythmias are the disorder of heart beats and produces fluttering sensation in the chest and uneasiness also.
causes are many- cardiac problems like angina, valvular lesion, ischemia, HOCM etc. or the rhythm disorder can occur due to electrolyte imbalances, thyroid disorders- hyperthyroidism is a known cause of cardiac arrhythmias or a structural abnormality of the cardiac conduction system.
I hope the advise would be informative and useful for you.
Take Care!
Answered: Fri, 26 Jul 2013
I find this answer helpful

 1 user finds this helpful

General & Family Physician Dr. Ramesh M.Vachharajani's  Response
As you are having high blood pressure with high cholesterol and having these symptoms, you require evaluation of case.
Rule out any cardiac ailment, which is very likely from your history.
Consult physician and go for EKG and other cardiac parameters.
Rule out thyroid as well.
Ok and take care.
Answered: Sat, 27 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor